MAUDE Adverse Event Report: ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB

ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB
Catalog Number 7D2649
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 10/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This case was regarding an employee who had an exposure to blood product from a source patient with a reported (b)(6) result with the alere determine hiv 1/2 ag/ab test.Testing was performed on retained kit lot 090156 with the following internal serum/plasma control samples: (b)(6).The kit performed as expected.Additionally, qc data and batch records for lot 090156 were reviewed.Release testing was valid and the lot was found to be performing as expected.A review of the complaints reported false positive or unconfirmed (b)(6) related to lot number 090156 showed that the complaint rate is (b)(4).The evidence available does not indicate that the product is performing outside label claims.In house testing was unable to determine the exact root cause of the reported issue.The results obtained may possibly be related to the patient sample.The sample may have contained specific substances which may have affected the results.The available evidence suggests that this device lot is performing within labeled claims.
 
Event or Problem Description
Customer reported that an employee was exposed to blood product from a source patient with a (b)(6) result on a serum sample tested with the alere determine hiv 1/2 ag/ab combo.The exposed employee was not tested with alere determine hiv 1/2 ag/ab combo.The employee was started on postexposure prophylaxis (pep) as a result of the preliminary positive result from the source patient.Employee gender, pregnancy status, and outcome were unknown.There is insufficient information to determine if a malfunction occurred.At the time of the event there was no indication of a product malfunction based on the information provided and assessed by alere (b)(4), inc.; however, this mdr is a retrospective filing in response to an fda observation from an fda inspection conducted (b)(4) to (b)(4) 2018 at alere (b)(4), inc.((b)(4)).

Brand Name
ALERE DETERMINE HIV 1/2 AG/AB COMBO
Common Device Name
IVD FOR HIV AG/AB
Manufacturer (Section D)
ALERE SCARBOROUGH INC.
10 southgate road
scarborough ME 04074
MDR Report Key7591053
Report Number1221359-2018-00322
Device Sequence Number13505312
Product Code MZF
UDI-Device Identifier10811877010323
UDI-Public011081187701032310090156
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
BP120037-0
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2018
Device Catalogue Number7D2649
Device Lot Number090156
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2018
Initial Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1